Journal article

Concentration-response relationships for salicylate-induced ototoxicity in normal volunteers.

RO Day, GG Graham, D Bieri, M Brown, D Cairns, G Harris, J Hounsell, S Platt-Hepworth, R Reeve, PN Sambrook

Br J Clin Pharmacol | Published : 1989

Abstract

1. Ototoxicity is a common and troublesome side-effect of high-dose aspirin treatment but there has been little previous study of the relationships between the degree of ototoxicity and the plasma concentrations of salicylate. 2. In order to investigate the relationships between aspirin dose, total and unbound plasma salicylate concentrations and ototoxicity, eight normal volunteers were dosed with aspirin 1.95, 3.25, 4.55 and 5.85 g day-1 for 1 week at each dose level, the doses being administered in random order and double-blind, 2 weeks apart. 3. Ototoxic effects measured were hearing loss in decibels (dB) over six frequencies and tinnitus intensity, estimated both by electronic matching ..

View full abstract